Solution Space Approach to Optimal Control Problems

[+] Author and Article Information
Yu-Chi Ho

Harvard University, Cambridge, Mass.

J. Basic Eng 83(1), 53-58 (Mar 01, 1961) (6 pages) doi:10.1115/1.3658890 History: Received June 06, 1960; Online November 04, 2011


In this paper, we study the control of the dynamic system governed by the matrix differential equation, ẋ = Fx + Du , x (0) = −c , where the input vector u is constrained in amplitude. It is shown that in the discrete (sampled data) case: (a) The general optimal control problem can be formulated as a nonlinear programming problem amenable to treatment by techniques developed in the operation research field. (b) The specific time optimal control problem originally studied by Kalman is treated here using a different approach which yields well-known as well as new results.

Copyright © 1961 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In